advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Juneau, Alaska, USA:

I am on a large amount of medication for type 2 diabetes and high blood pressure. I have consulted a dietitian only to have my weight increase I recently started the South Beach diet and am losing weight now. However, my blood glucose levels have gone from 120-375 mg/dl [6.7-20.8 mmol/L] to below 85 mg/dl [4.7 mmol/L], and my blood pressure has also dropped from an average of 160/100 to 100/60. Is this a normal occurrence? If not, how can I better regulate the medication?

Answer:

It is important to know that weight loss is associated with a need to decrease medications for blood sugar and blood pressure. It is important for you to discuss this with your physician and obtain instruction on which medications might be adjusted.

JTL

DTQ-20031106175850
Original posting 14 Nov 2003
Posted to Daily Care and Type 2

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.